Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 103, NWS Buffalo, NY

December 8, 2012

NWS Buffalo, NY issued this small craft advisory at Dec 8, 2012, 3:39 AM EST. It took effect at Dec 8, 2012, 2:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 3:39 AM EST (08:39 UTC)
In effect from
Dec 8, 2012, 2:00 PM EST
Expired
Dec 9, 2012, 3:34 AM EST
In force
14 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WHUS71 KBUF 080839
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 AM EST SAT DEC 8 2012

LEZ040-041-081645-
/O.NEW.KBUF.SC.Y.0103.121208T1900Z-121209T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
339 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
EST THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-081645-
/O.NEW.KBUF.SC.Y.0103.121208T2300Z-121209T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
339 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
SUNDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
156 
WHUS71 KBUF 081458
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EST SAT DEC 8 2012

LEZ040-041-082300-
/O.CON.KBUF.SC.Y.0103.121208T1900Z-121209T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
958 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM EST THIS EVENING...

* WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-082300-
/O.CON.KBUF.SC.Y.0103.121208T2300Z-121209T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APFFEL
517 
WHUS71 KBUF 082101
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EST SAT DEC 8 2012

LEZ040-041-082215-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-121209T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
401 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LOZ042-090515-
/O.EXT.KBUF.SC.Y.0103.121209T0200Z-121210T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
401 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
1 AM EST MONDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-090515-
/O.EXT.KBUF.SC.Y.0103.121209T0200Z-121210T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
401 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
1 AM EST MONDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-090515-
/O.EXT.KBUF.SC.Y.0103.121209T0200Z-121209T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
401 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EST SUNDAY...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
902 
WHUS71 KBUF 090248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 PM EST SAT DEC 8 2012

LOZ042-091100-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-121210T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
948 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-091100-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-121210T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
948 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-091100-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-121209T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
948 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
771 
WHUS71 KBUF 090834
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 AM EST SUN DEC 9 2012

LOZ042-043-091645-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-121210T0600Z/
/O.NEW.KBUF.SC.Y.0104.121209T1800Z-121210T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
334 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST MONDAY. 

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-090945-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-121209T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
334 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:21 AM EST, 18 minutes earlier.

Area forecast discussion, Dec 8, 3:21 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EST SAT DEC 8 2012

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY AND PRODUCE
OCCASIONAL LIGHT RAIN. THE LOW WILL EXIT THE AREA THIS EVENING WITH
RAIN ENDING FROM WEST TO EAST. A FEW WET SNOWFLAKES MAY MIX IN
ACROSS HIGHER TERRAIN LATER THIS EVENING BUT NO ACCUMULATION IS
EXPECTED. A RIDGE OF HIGH PRESSURE WILL NOSE SOUTH INTO THE REGION
LATER TONIGHT AND SUNDAY WITH A PERIOD OF DRY WEATHER. ANOTHER AREA
OF LOW PRESSURE WILL CROSS THE GREAT LAKES SUNDAY NIGHT AND MONDAY
WITH MORE RAIN...FOLLOWED BY COLDER TEMPERATURES BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
08Z SURFACE ANALYSIS SHOWING A STALLED FRONTAL BOUNDARY DRAPED
ACROSS LAKE ERIE TO THE SAINT LAWRENCE VALLEY. A WEAK ELONGATED WAVE
OF LOW PRESSURE HAS DEVELOPED ALONG THE STALLED BOUNDARY...WITH THE
CENTER OF THE LOW OVER NORTHWEST OHIO AT 08Z. RADAR IMAGERY SHOWING
WIDESPREAD LIGHT RAIN ACROSS MOST OF THE AREA FROM OSWEGO COUNTY
WESTWARD...AND UPSTREAM RADARS SHOW THIS LIGHT RAIN EXTENDING ALL
THE WAY BACK INTO SOUTHEAST LOWER MICHIGAN. THE LIGHT RAIN IS BEING
SUPPORTED BY A BROAD AREA OF ISENTROPIC UPGLIDE AND THETA-E
ADVECTION ON THE COLD SIDE OF THE STALLED SURFACE BOUNDARY AND
ELONGATED FRONTAL WAVE.

FOR TODAY...EXPECT THE STEADY LIGHT RAIN EARLY THIS MORNING TO TAPER
OFF TO WIDELY SCATTERED SHOWERS FROM SOUTHWEST TO NORTHEAST AS THE
THETA-E ADVECTION FOCUSED ON THE 850MB LAYER SHIFTS INTO CENTRAL AND
NORTHERN NY BY 18Z. THE STEADIER RAIN SHOULD END FIRST ACROSS THE
WESTERN SOUTHERN TIER DURING THE EARLY MORNING...THEN THE BUF-ROC
CORRIDOR BY MID TO LATE MORNING. FARTHER EAST...THE STEADIER RAIN
SHOULD SPREAD INTO THE NORTH COUNTRY THIS MORNING...THEN CONTINUE
THROUGH EARLY TO MID AFTERNOON BEFORE DIMINISHING TO SCATTERED
SHOWERS. THIS RAIN WILL ALL BE LIGHT...WITH MOST AREAS PICKING UP
AROUND A TENTH OF AN INCH.

THE CIRCULATION AROUND THE WEAK SURFACE LOW WILL HELP TO DRAW A MILD
AIRMASS INTO WESTERN AND CENTRAL NY TODAY...WITH MANY AREAS TOPPING
OUT IN THE UPPER 40S TO LOWER 50S...CLOSE TO 15 DEGREES ABOVE
AVERAGE FOR EARLY DECEMBER. IT WILL REMAIN A LITTLE COOLER EAST OF
LAKE ONTARIO...BUT STILL LOW TO MID 40S AND WELL ABOVE AVERAGE.

LATER TODAY THE SURFACE LOW WILL CROSS LAKE ERIE AND LAKE ONTARIO.
FOLLOWING THE PASSAGE OF THE FRONTAL WAVE...THE FRONT WILL SURGE
SOUTH IN THE FORM OF A COLD FRONT AND LIKELY SUPPORT ANOTHER BRIEF
PERIOD OF MORE CONCENTRATED SHOWERS FROM LATER THIS AFTERNOON INTO
THE EARLY EVENING. AGAIN THIS WILL BE LIGHT...WITH LESS THAN A TENTH
OF AN INCH IN MOST LOCATIONS. COLDER AIR WILL FILTER INTO THE REGION
IN THE WAKE OF THE COLD FRONT THIS EVENING...AND THIS MAY ALLOW A
FEW WET SNOWFLAKES TO MIX IN ACROSS THE HIGHER TERRAIN SOUTH OF
BUFFALO AND ROCHESTER AND ALSO EAST OF LAKE ONTARIO...BUT NO
ACCUMULATION IS EXPECTED.

LATE TONIGHT SOME PARTIAL CLEARING MAY TRY TO WORK INTO THE AREA AS
A SURFACE RIDGE NOSES SOUTH OUT OF ONTARIO...BUT A WEAK NORTHERLY
FLOW OFF LAKE ONTARIO AND LOW LEVEL INVERSION MAY TEND TO KEEP LOW
STRATUS LOCKED IN. THE AREA MOST LIKELY TO CLEAR WILL BE EAST OF
LAKE ONTARIO WITH DRIER AIR AND NO OFF-LAKE FLOW. EXPECT LOWS TO
GENERALLY BE IN THE UPPER 20S TO LOWER 30S...A LITTLE COOLER EAST OF
LAKE ONTARIO WHERE PARTIAL CLEARING IS EXPECTED.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE RIDGING SOUTH FROM ONTARIO AND QUEBEC WILL BRING
MAINLY DRY CONDITIONS TO THE AREA THROUGH MOST OF SUNDAY. LOW
PRESSURE THAT WILL BE LIFTING NORTHEAST TOWARD THE LOWER GREAT
LAKES MAY BRING SOME LIGHT RAIN TO THE SOUTHERN TIER DURING THE
LATE AFTERNOON...BUT EXPECT THE BULK OF THE PCPN TO HOLD OFF UNTIL
SUNDAY NIGHT.

AS THE SURFACE LOW LIFTS JUST NORTHWEST OF LAKE ONTARIO SUNDAY
NIGHT...A POTENT LOW LEVEL JET...AVERAGING ABOUT 50 KNOTS...WILL
TRACK EAST ACROSS WESTERN AND CENTRAL NEW YORK. STRONG WARM AIR
ADVECTION AND INCREASING LOW LEVEL MOISTURE CONVERGENCE IN THE
VICINITY OF THE JET WILL ALLOW THE RAIN TO SPREAD TO THE EAST FAIRLY
QUICKLY WHILE PICKING UP IN INTENSITY. BASIN AVERAGE QPF IS EXPECTED
TO RANGE BETWEEN 0.25 TO 0.50 INCH.

IN ADDITION TO A GOOD CHANCE FOR RAIN...RATHER BREEZY TO WINDY
CONDITIONS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF WESTERN NEW
YORK AND THE GENESEE VALLEY AND ACROSS THE BLACK RIVER VALLEY EAST
OF LAKE ONTARIO. WHILE UNDER THE INFLUENCE OF STRONG WARM AIR
ADVECTION...A SUBSTANTIAL SURFACE BASED INVERSION WILL PREVENT THE
STRONGER WINDS ALOFT FROM MIXING DOWN TO THE SURFACE. THE MAIN
CONCERN IS THAT THE CORE OF THE LOW LEVEL JET MAY EXTEND DOWN TO
2000 FEET OR 1500 FEET. IF THIS HAPPENS...WIND GUSTS MAY REACH
ADVISORY CRITERIA ACROSS THE HIGHER ELEVATIONS...ESPECIALLY IF THE
NAM'S MORE AGGRESSIVE WIND PROFILE VERIFIES. FOR THE TIME
BEING...WILL TAKE A BLEND OF THE TWO MODELS AND KEEP WIND GUSTS
JUST BELOW SPEEDS NEEDED FOR AN ADVISORY.

THE WARM AIR ADVECTION PATTERN WILL ALSO CAUSE TEMPERATURES TO RISE
SUNDAY NIGHT...WITH MOST AREAS EXPECTED TO SEE READINGS IN THE LOWER
TO MID 40S BEFORE DAYBREAK MONDAY.

EARLY MONDAY MORNING RAIN WILL CONTINUE TO BE FOUND OVER NEW YORK
AND EAST TO NEW ENGLAND WITH THE SYSTEMS COLD FRONT RIGHT ON OUR
DOOR STEP. AS THE SURFACE LOW MOVES INTO SOUTHERN QUEBEC DURING THE
AFTERNOON...THE TRAILING COLD FRONT WILL SWEEP EAST ACROSS WESTERN
NEW YORK AND THE EASTERN LAKE ONTARIO REGION. WINDS WILL VEER TO
WESTERLY AS COLD AIR ARRIVES BEHIND THE FRONT. TEMPERATURES WILL
START ON THE WARM SIDE RUNNING IN THE UPPER 40S...THEN FALL THROUGH
THE AFTERNOON AS THE FRONT SHIFTS TO THE EAST.

ENOUGH COLD AIR SHOULD ARRIVE BY LATE AFTERNOON/EARLY EVENING FOR
RAIN TO TAPER TO SOME WET SNOW BEFORE ENDING AS DRIER AND COLDER AIR
SPREADS SOUTH ACROSS THE REGION. DESPITE INCREASING LAKE INDUCED
INSTABILITY BEHIND THE FRONT...NO SIGNIFICANT LAKE RESPONSE IS
EXPECTED MONDAY NIGHT AS BUFKIT PROFILES SHOW ONLY SHALLOW MOISTURE
LOCATED BELOW THE FAVORABLE DENDRITIC SNOW GROWTH REGION.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS THE AFOREMENTIONED SURFACE LOW LIFTS OUT TO THE CANADIAN MARITIMES
ON TUESDAY...HIGH PRESSURE WILL BE EAST ACROSS NEW YORK STATE. THE
AIRMASS ON TUESDAY WILL BE NOTICEABLY COOLER THAN MONDAY'S
RELATIVELY MILD READINGS.

FOR THE REMAINDER OF NEXT WEEK...OUR AREA WILL BE UNDER THE
INFLUENCE OF A BROAD AREA OF HIGH PRESSURE THAT WILL BE EXTENDING
FROM NEW ENGLAND TO THE SOUTHERN PLAINS. THIS WILL RESULT IN
FAIR CONDITIONS AND A GOOD AMOUNT OF SUNSHINE. WITHOUT ANY BLOCKING
OVER THE NORTH ATLANTIC THE BROAD TROUGH WHICH WILL BE FOUND ON
TUESDAY ACROSS THE CENTRAL U.S. WILL NOT BE ALLOWED TO STALL OUT
OVER THE EAST WHICH IS WHAT WE NEED FOR MORE WINTER-LIKE CONDITIONS
THIS DECEMBER. THE ONLY AREAS WITH ANY SORT OF MENTIONABLE WEATHER
NEXT WEEK WILL BE FOUND ACROSS THE SOUTHEAST COAST WITH A SURFACE
LOW DEVELOPING AS THE UPPER TROUGH SHIFTS OFF THE COAST ON WEDNESDAY
AND ACROSS THE RECENTLY ACTIVE PACIFIC NORTHWEST STATES.

DURING THE COURSE OF THE WEEK THE SURFACE HIGH OVER THE SOUTHERN
PLAINS WILL EXPAND NORTH AND EAST...COVERING THE EASTERN THIRD OF
THE CONUS THROUGH FRIDAY. IN TERMS OF TEMPERATURES...
EXPECT READINGS TO BE CLOSE TO AVERAGE WEDNESDAY AND THURSDAY BEFORE
RISING TO ABOVE NORMAL ON FRIDAY...AHEAD OF A SYSTEM WHICH MAY SHIFT
OVER THE AREA NEXT WEEKEND.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE 00Z BUF SOUNDING SHOWS SIGNIFICANT MOISTURE IN THE LOW
LAYERS...WITH AN INCREASING AMOUNT OF MOISTURE THE FURTHER SOUTH
YOU GO. THE RESULT IS LIFR CONDITIONS ACROSS THE SOUTHERN
TIER...INCLUDING JHW. CONDITIONS IMPROVE MARKEDLY TO THE NORTH
WITH BUF/IAG/ROC/ART ALL EITHER VFR OR MVFR.

THE BIG CHALLENGE FOR TONIGHT WILL BE WHEN OR HOW QUICKLY THESE
LOWER CONDITIONS MOVE NORTHWARD. ALL MOS GUIDANCE (NAM/GFS/LAMP) IS
QUITE PESSIMISTIC. EXPECT THAT...INITIALLY...GUIDANCE IS TOO
PESSIMISTIC...BUT THAT CONDITIONS WILL LOWER AS A WEAK WARM FRONT
ALOFT LIFTS ACROSS BUF/IAG AROUND 09Z TONIGHT. ITS DIFFICULT TO
PIN DOWN HOW LOW CIG WILL GO...SINCE A LIGHT SE FLOW WILL
DOWNSLOPE AND HELP LIMIT THE DROP AT BUF/IAG/ROC/ART.

CONDITIONS SHOULD MAINLY BE IFR SATURDAY MORNING...WITH MVFR
CONDITIONS MIXED IN AT SPOTS. EXPECT IMPROVEMENT AS LOW PRESSURE
TRACKS ACROSS THE LAKES AND SWEEPS IN DRIER AIR IN A NW FLOW TOWARD
THE EVENING HOURS.

OUTLOOK...
SATURDAY NIGHT...MVFR/IFR WITH SHOWERS.
SUNDAY...VFR WITH A CHANCE OF SHOWERS.
MONDAY...MVFR WITH SHOWERS LIKELY.
TUESDAY AND WEDNESDAY...MAINLY VFR.

&&

.MARINE...
RELATIVELY LIGHT EAST TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE
FIRST HALF OF TODAY WITH A STALLED FRONTAL BOUNDARY NEARBY. THIS
AFTERNOON WEAK LOW PRESSURE WILL MOVE NORTHEAST AND DIRECTLY OVER
LAKE ERIE AND ONTARIO. IN THE WAKE OF THIS LOW THERE WILL BE A BRIEF
PERIOD OF STRONGER WESTERLY WINDS ON LAKE ERIE THIS AFTERNOON AND
EVENING...AND WEST TO NORTHWEST WINDS ON LAKE ONTARIO FROM LATE
AFTERNOON THROUGH THE FIRST HALF OF TONIGHT. THIS WILL LIKELY
PRODUCE A BRIEF PERIOD OF MARGINAL SMALL CRAFT ADVISORY CONDITIONS
ON BOTH LAKES. WINDS AND WAVES WILL DIMINISH LATER SATURDAY NIGHT
AND SUNDAY MORNING AS A RIDGE OF HIGH PRESSURE NOSES SOUTH INTO THE
LOWER LAKES.

A STRONGER AREA OF LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST ON
SUNDAY THEN TRACK THROUGH THE CENTRAL LAKES SUNDAY NIGHT. EASTERLY
WINDS WILL INCREASE SUNDAY AFTERNOON...ESPECIALLY ON LAKE ONTARIO.
WINDS WILL EVENTUALLY SWING AROUND TO THE SOUTH SUNDAY NIGHT...THEN
TO THE WEST ON MONDAY BEHIND A STRONG COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY THROUGH MUCH OF THIS PERIOD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS
         EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM
         EST SUNDAY FOR LOZ042>044.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...SMITH/TJP
AVIATION...APFFEL
MARINE...HITCHCOCK
Hazardous weather outlook, Dec 7, 5:00 AM EST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EST FRI DEC 7 2012

NYZ001>008-010>014-019>021-085-081000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EST FRI DEC 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EST FRI DEC 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.